Alert archive / Arizona / Wind Advisories in 2019

Wind Advisory 3, NWS Flagstaff, AZ

February 8, 2019Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Feb 8, 2019, 1:19 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 9, 2019, 12:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2019, 1:19 PM MST (20:19 UTC)
In effect from
Feb 9, 2019, 12:00 PM MST
Expired
Feb 9, 2019, 6:00 PM MST
In force
6 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2019-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2019-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3238 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

162 
WWUS75 KFGZ 082019
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
119 PM MST Fri Feb 8 2019

AZZ012>017-039-040-091200-
/O.NEW.KFGZ.WI.Y.0003.190209T1900Z-190210T0100Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi
119 PM MST Fri Feb 8 2019

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MST SATURDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from noon to 6 PM MST Saturday. 

* TIMING...Noon to 6 PM MST Saturday. 

* WINDS...Southwest winds sustained 20 to 35 mph with gusts 40 to
  50 mph. 

* IMPACTS...Winds this strong can make driving
  difficult...especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Consider securing loose 
belongings on your property. Additional weather information is on 
the web at www.weather.gov/flagstaff.

&&

$$
3 follow-up statements
226 
WWUS75 KFGZ 090949
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
249 AM MST Sat Feb 9 2019

AZZ012>017-039-040-100000-
/O.CON.KFGZ.WI.Y.0003.190209T1900Z-190210T0100Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi
249 AM MST Sat Feb 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST
THIS EVENING...

* TIMING...Noon to 6 PM MST today.

* WINDS...Southwest winds sustained 20 to 35 mph with gusts 40 
  to 50 mph. 

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Consider securing loose
belongings on your property. Additional weather information is on
the web at www.weather.gov/flagstaff.

&&

$$
518 
WWUS75 KFGZ 091847
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1147 AM MST Sat Feb 9 2019

AZZ012>017-039-040-100100-
/O.CON.KFGZ.WI.Y.0003.190209T1900Z-190210T0100Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi
1147 AM MST Sat Feb 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...Until 6 PM MST this evening.

* WINDS...Southwest winds sustained 20 to 35 mph with gusts of 40 
  to 50 mph. 

* IMPACTS...Winds this strong can make driving difficult... 
  especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Consider securing loose
belongings on your property. Additional weather information is on
the web at www.weather.gov/flagstaff.

&&

$$
842 
WWUS75 KFGZ 100056
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
556 PM MST Sat Feb 9 2019

AZZ012>017-039-040-100200-
/O.EXP.KFGZ.WI.Y.0003.000000T0000Z-190210T0100Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi
556 PM MST Sat Feb 9 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

Strong winds across the area have decreased this evening and the 
wind advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 8, 9:33 AM MST, 3 hours 46 minutes earlier.

Area forecast discussion, Feb 8, 9:33 AM MST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
933 AM MST Fri Feb 8 2019

.SYNOPSIS...Expect fair weather today with warmer afternoon
temperatures. A cold front will cross our state Saturday bringing
gusty southwest winds to the area, and a chance for showers north
and west of Flagstaff. Another front will move quickly across the
northland Sunday night and early Monday with a better chance for
light snow from Flagstaff northwest. Dry and warmer weather
returns for Tuesday.

&&

.DISCUSSION...Expect mild weather today with mostly sunny skies
and afternoon temperatures warming to near normal.

Saturday will see strengthening southwest winds as a large trough
develops over the Pacific Northwest and sends a shortwave through
the Desert Southwest. Wind gusts Saturday afternoon will reach
into the 35-45 mph range from Flagstaff to Show Low northward. The
caveat will be increased clouds accompanying the shortwave, which
could keep winds from reaching their maximum potential. There
will also be a chance for light snow showers generally north and
west of Flagstaff.

Sunday looks dry and breezy as the aforementioned low digs
southward into the Great Basin. This low will push a stronger cold
front through Arizona Sunday night and Monday morning with some
light snow possible generally as far south as Flagstaff.

Dry and warmer weather will develop for Tuesday.

There is still potential for a wet weather system to impact the
area in the Wednesday / Thursday time frame. Todays 12z GFS now
brings precip into Arizona Wednesday versus Thursdays onset as
seen in yesterdays model runs. Thus details for this system this
far out are fuzzy at best. Stay tuned for updates.

&&

.AVIATION...For the 18Z Package...Look for VFR conditions under
variable high clouds over the next 24 hours. Aviation discussion
not updated for TAF amendments.

&&

.FIRE WEATHER...Dry weather and light southwest winds are forecast
today, with most locations experiencing afternoon temperatures
around 10 degrees warmer. A chilly and unsettled weather pattern
will begin on Saturday with the first in a series weather
disturbances moving across Arizona. Look for gusty west to southwest
winds and a slight chance of snow showers.

Sunday through Tuesday...The cool and unsettled weather pattern will
continue. Another weather disturbance is due from Sunday night into
Monday with gusty west to southwest winds and a chance of snow
showers. Yet another disturbance is due for Arizona on Thursday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...DL/MCT
AVIATION...Suk
FIRE WEATHER...JJ

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.